Alert archive / Puerto Rico / Small Craft Advisories in 2012
Small Craft Advisory 32, NWS JSJ
NWS JSJ issued this small craft advisory at Jul 19, 2012, 3:18 AM CDT. It took effect at Jul 20, 2012, 5:00 AM CDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2012, 3:18 AM CDT (08:18 UTC)
- In effect from
- Jul 20, 2012, 5:00 AM CDT
- Expired
- Jul 21, 2012, 11:00 PM CDT
- In force
- 42 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
377 WHCA72 TJSJ 190818 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 418 AM AST THU JUL 19 2012 ...A TROPICAL WAVE WILL BRING INCREASED WINDS AND HAZARDOUS SEAS... .A TROPICAL WAVE NOW MOVING INTO THE EASTERN CARIBBEAN WILL BRING INCREASED WINDS AND LOCALLY HIGHER SEAS TO THE OFFSHORE ATLANTIC WATERS PUERTO RICO TODAY. AMZ710-191630- /O.NEW.TJSJ.SC.Y.0032.120720T1000Z-120722T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 418 AM AST THU JUL 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM FRIDAY MORNING TO A LEAST SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH WILL BE IN EFFECT FROM FRIDAY MORNING TO AT LEAST SATURDAY EVENING DUE TO HAZARDOUS WINDS AND SEAS. * WINDS...TO NEAR 22 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
11 follow-up statements
432 WHCA72 TJSJ 191506 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1106 AM AST THU JUL 19 2012 ...A TROPICAL WAVE WILL BRING INCREASED WINDS AND LOCALLY HAZARDOUS SEAS... .A TROPICAL WAVE WILL MOVE ACROSS THE EASTERN CARIBBEAN THE REST OF TODAY THROUGH FRIDAY...AND WILL BRING AN INCREASE IN WINDS AND SEAS TO THE REGIONAL WATERS...WITH HAZARDOUS SEA CONDITIONS EXPECTED TO DEVELOP ACROSS THE LOCAL ATLANTIC OFF SHORE WATERS BY EARLY FRIDAY. AMZ710-192315- /O.CON.TJSJ.SC.Y.0032.120720T1000Z-120722T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1106 AM AST THU JUL 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT AST SATURDAY NIGHT... * WINDS...TO NEAR 22 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
875 WHCA72 TJSJ 192047 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 447 PM AST THU JUL 19 2012 ...A TROPICAL WAVE WILL BRING INCREASED WINDS AND LOCALLY HAZARDOUS SEAS... .A TROPICAL WAVE WILL CONTINUE MOVING ACROSS THE EASTERN CARIBBEAN TONIGHT THROUGH FRIDAY...AND WILL BRING AN INCREASE IN WINDS AND SEAS TO THE REGIONAL WATERS...WITH HAZARDOUS SEA CONDITIONS EXPECTED TO DEVELOP ACROSS THE LOCAL ATLANTIC OFF SHORE WATERS BY EARLY FRIDAY. AMZ710-200500- /O.CON.TJSJ.SC.Y.0032.120720T1000Z-120722T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 447 PM AST THU JUL 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT AST SATURDAY NIGHT... * WINDS...TO NEAR 22 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
524 WHCA72 TJSJ 200238 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1038 PM AST THU JUL 19 2012 ...WINDS AND SEAS WILL INCREASE IN THE WAKE OF THE TROPICAL WAVE... .A TROPICAL WAVE WILL CONTINUE MOVING ACROSS THE EASTERN CARIBBEAN TONIGHT THROUGH FRIDAY...AND WILL BRING AN INCREASE IN WINDS AND SEAS TO THE REGIONAL WATERS...WITH HAZARDOUS SEA CONDITIONS EXPECTED TO DEVELOP ACROSS THE LOCAL ATLANTIC OFF SHORE WATERS BY EARLY FRIDAY. AMZ710-201045- /O.CON.TJSJ.SC.Y.0032.120720T1000Z-120722T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1038 PM AST THU JUL 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT AST SATURDAY NIGHT... * WINDS...TO NEAR 22 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
571 WHCA72 TJSJ 200810 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 410 AM AST FRI JUL 20 2012 ...WINDS AND SEAS WILL INCREASE IN THE WAKE OF THE TROPICAL WAVE... .A TROPICAL WAVE WILL CONTINUE MOVING ACROSS THE EASTERN CARIBBEAN DURING THE REST OF THE DAY...AND WILL BRING AN INCREASE IN WINDS AND SEAS TO THE REGIONAL WATERS. HAZARDOUS SEA CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE LOCAL ATLANTIC OFF SHORE WATERS. AMZ710-201615- /O.CON.TJSJ.SC.Y.0032.120720T1000Z-120722T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 410 AM AST FRI JUL 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST SATURDAY NIGHT... * WINDS...TO NEAR 22 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
191 WHCA72 TJSJ 201453 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1053 AM AST FRI JUL 20 2012 ...MODERATE TO FRESH TRADE WINDS AND ROUGH TO LOCALLY HAZARDOUS SEAS WILL CONTINUE ACROSS THE REGIONAL WATERS... .A TROPICAL WAVE LOCATED OVER HISPANIOLA WILL CONTINUE MOVING WEST AND AWAY FROM THE LOCAL AREA THE REST OF TODAY THROUGH TONIGHT. MODERATE TO FRESH TRADE WINDS AND ROUGH TO LOCALLY HAZARDOUS SEAS WILL CONTINUE ACROSS THE REGIONAL WATERS. AMZ710-202300- /O.CON.TJSJ.SC.Y.0032.000000T0000Z-120722T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1053 AM AST FRI JUL 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST SATURDAY NIGHT... * WINDS...TO NEAR 22 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
199 WHCA72 TJSJ 202030 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 430 PM AST FRI JUL 20 2012 ...MODERATE TO FRESH TRADE WINDS AND ROUGH TO LOCALLY HAZARDOUS SEAS WILL CONTINUE ACROSS THE REGIONAL WATERS... .A TROPICAL WAVE LOCATED OVER HISPANIOLA WILL CONTINUE MOVING WEST AND AWAY FROM THE LOCAL AREA THROUGH TONIGHT. MODERATE TO FRESH TRADE WINDS AND ROUGH TO LOCALLY HAZARDOUS SEAS WILL CONTINUE ACROSS THE REGIONAL WATERS THROUGH AT LEAST LATE SATURDAY NIGHT. AMZ710-210430- /O.CON.TJSJ.SC.Y.0032.000000T0000Z-120722T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 430 PM AST FRI JUL 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST SATURDAY NIGHT... * WINDS...TO NEAR 22 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
377 WHCA72 TJSJ 210234 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1034 PM AST FRI JUL 20 2012 ...MODERATE TO FRESH TRADE WINDS AND ROUGH TO LOCALLY HAZARDOUS SEAS WILL CONTINUE ACROSS THE REGIONAL WATERS... .MODERATE TO FRESH TRADE WINDS AND ROUGH TO LOCALLY HAZARDOUS SEAS WILL CONTINUE ACROSS THE REGIONAL WATERS THROUGH AT LEAST LATE SATURDAY NIGHT. THE NEXT TROPICAL WAVE WILL MOVE ACROSS THE FORECAST AREA LATE SATURDAY THROUGH SUNDAY MORNING. AMZ710-211045- /O.CON.TJSJ.SC.Y.0032.000000T0000Z-120722T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1034 PM AST FRI JUL 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST SATURDAY NIGHT... * WINDS...TO NEAR 22 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
396 WHCA72 TJSJ 210743 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 343 AM AST SAT JUL 21 2012 ...MODERATE TO FRESH TRADE WINDS AND ROUGH TO LOCALLY HAZARDOUS SEAS WILL CONTINUE ACROSS THE REGIONAL WATERS... .MODERATE TO FRESH TRADE WINDS AND ROUGH TO LOCALLY HAZARDOUS SEAS WILL CONTINUE ACROSS THE REGIONAL WATERS THROUGH AT LEAST LATE TONIGHT. THE NEXT TROPICAL WAVE WILL MOVE ACROSS THE FORECAST AREA LATE TODAY THROUGH SUNDAY MORNING. AMZ710-211545- /O.CON.TJSJ.SC.Y.0032.000000T0000Z-120722T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 343 AM AST SAT JUL 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT... * WINDS...TO NEAR 22 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
479 WHCA72 TJSJ 211454 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1054 AM AST SAT JUL 21 2012 ...MODERATE TO FRESH TRADE WINDS AND ROUGH TO LOCALLY HAZARDOUS SEAS WILL CONTINUE ACROSS THE REGIONAL WATERS... .MODERATE TO FRESH TRADE WINDS AND ROUGH TO LOCALLY HAZARDOUS SEAS WILL CONTINUE ACROSS THE REGIONAL WATERS THROUGH AT LEAST LATE TONIGHT. THE NEXT TROPICAL WAVE WILL MOVE ACROSS THE FORECAST AREA LATE TODAY THROUGH SUNDAY MORNING. AMZ710-212300- /O.CON.TJSJ.SC.Y.0032.000000T0000Z-120722T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1054 AM AST SAT JUL 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT... * WINDS...TO NEAR 22 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
167 WHCA72 TJSJ 212023 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 423 PM AST SAT JUL 21 2012 ...MODERATE TO FRESH TRADE WINDS AND ROUGH TO LOCALLY HAZARDOUS SEAS WILL CONTINUE ACROSS THE REGIONAL WATERS... .TROPICAL WAVE WILL MOVE ACROSS THE FORECAST AREA LATE TONIGHT THROUGH SUNDAY MORNING. THIS WILL RESULT IN ROUGH TO LOCALLY HAZARDOUS SEAS ACROSS THE REGIONAL WATERS THROUGH AT LEAST EARLY SUNDAY MORNING. AMZ710-220400- /O.CON.TJSJ.SC.Y.0032.000000T0000Z-120722T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 423 PM AST SAT JUL 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT... * WINDS...TO NEAR 22 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
401 WHCA72 TJSJ 220217 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1017 PM AST SAT JUL 21 2012 ...MODERATE TO LOCALLY FRESH TRADE WINDS AND ROUGH SEAS WILL CONTINUE TO PREVAIL ACROSS THE REGIONAL WATERS THROUGH AT LEAST MIDNIGHT AST TONIGHT... .TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE FORECAST AREA LATE THIS EVENING THROUGH EARLY SUNDAY MORNING. THIS WILL RESULT IN PASSING SHOWERS WITH ISOLATED THUNDERSTORMS ACROSS THE REGIONAL WATERS. AMZ710-220400- /O.CON.TJSJ.SC.Y.0032.000000T0000Z-120722T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1017 PM AST SAT JUL 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT... * WINDS...UP TO 22 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jul 19, 2:19 AM CDT, 59 minutes earlier.
Area forecast discussion, Jul 19, 2:19 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 319 AM AST THU JUL 19 2012 .SYNOPSIS...TUTT AXIS AND ASSOCIATED LOW PRESSURE CENTERS EXTENDS NORTHWEST TO WEST OF THE REGION FROM THE WEST CENTRAL ATLANTIC... SOUTHWEST INTO THE NORTHWEST CARIBBEAN. MEANWHILE...HIGH PRESSURE RIDGE ALOFT EXTENDS FROM THE TROPICAL ATLANTIC SOUTHWEST ACROSS THE LESSER ANTILLES THEN INTO THE SOUTHEASTERN CARIBBEAN. THIS PATTERN WILL HELP MAINTAIN A SOUTHERLY AND SOMEWHAT DIFFLUENT FLOW ALOFT... AS THE TUTT WILL SHIFTS FURTHER WEST OVER THE NEXT 24 TO 48 HOURS... AND THE UPPER RIDGE BUILDS OVER THE AREA. TROPICAL WAVE WITH AXIS NOW CROSSING THE LESSER ANTILLES WILL MOVE ACROSS THE EASTERN CARIBBEAN TODAY THROUGH FRIDAY. LATEST SATELLITE IMAGERY SHOWED SIGNIFICANT CLOUDINESS AND CONVECTION JUST NORTH AND TRAILING THE WAVE AXIS WHICH WAS ALONG AND JUST EAST OF THE ISLAND CHAIN. LATEST SAHARAN AIR LAYER ANALYSIS AND SATELLITE IMAGERY SUGGESTS THAT IMMEDIATELY FOLLOWING THE WAVE IS AN EXTENSIVE SAHARAN AIR LAYER WITH HIGH CONCENTRATION OF DUST PARTICULATES SPREAD ACROSS THE TROPICAL ATLANTIC. THIS EXTENDS EASTWARD ALL THE WAY BACK TO THE COAST OF AFRICA. EARLIER ASCAT PASS 19/01Z ALSO INDICATED A WIND SURGE OF 20 TO 25 KTS ALONG 40/41W WITHIN THE SAL AND TRAILING THE TROPICAL WAVE. THIS SURGE INITIALIZED WELL WITH GFS MODEL GUIDANCE WHICH SUGGESTED EASTERLY JET WITH A MAX WIND SPEED IN SAME LOCATION. && .DISCUSSION...EXPECT ISOLATED TO SCATTERED QUICK PASSING SHOWERS EMBEDDED IN PATCHES OF LOW TO MID LEVEL CLOUDINESS JUST AHEAD OF THE SWATH OF MOISTURE ACCOMPANYING THE TROPICAL WAVE NOW CROSSING THE LESSER ANTILLES. THROUGH OUT THE DAY EXPECT A GRADUAL INCREASE IN CLOUDINESS WITH INCREASING CONVECTION ACROSS MOST OF THE ISLANDS AND SURROUNDING WATERS...AS THE TROPICAL WAVE AND ASSOCIATED MOISTURE WILL QUICKLY SPREAD ACROSS THE REGION. THE WAVE AND ASSOCIATED MOISTURE FIELD WILL CONTINUE TO AFFECT THE REGION THRU AT LEAST FRIDAY. IN ADDITION...MARGINALLY FAVORABLE CONDITIONS ALOFT WILL ALSO AID IN CONVECTIVE ENHANCEMENT THROUGH FRIDAY...AS THE TUTT PULLS FURTHER WEST SUPPORTING A DIFFLUENT PATTERN. THIS ALONG WITH INCREASING SURGE OF LOW LEVEL MOISTURE WILL LEAD TO UNSTABLE CONDITIONS OVER THE NEXT COUPLE OF DAYS. LATEST GFS MODEL GUIDANCE SUGGESTS THAT THE EASTERLY WIND SURGE OF 20 TO 25 KTS OR SO WILL TRAIL THE WAVE AND MOVE ACROSS THE REGION FRIDAY THROUGH SATURDAY PRECEDING A SOMEWHAT DRIER AIR MASS WHICH WILL GRADUALLY FILTER IN DURING THE LATTER PART OF THE UPCOMING WEEKEND INTO THE EARLY PART OF NEXT WEEK. AGAIN THE ACTUAL AMOUNT OF MOISTURE EXPECTED TO LINGER ACROSS THE REGION WILL BE DEPENDENT ON HOW FAST THE TROPICAL WAVE MOVES ACROSS THE REGION DURING THE NEXT 24 TO 36 HOURS. STILL EXPECT SUFFICIENT MOISTURE AND INSTABILITY TO LINGER TO ALLOW FOR SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH FRIDAY AND POSSIBLY INTO SATURDAY. PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL WITH ENHANCED TUTT INDUCED CONVECTION AND STRONG GUSTY WINDS CAN HOWEVER BE EXPECTED OVER THE NEXT FEW DAYS ACCOMPANYING THE TROPICAL WAVE...AS WELL AS THE WIND SURGE WHICH WILL QUICKLY FOLLOW. NAAPS AEROSOL MODEL SUGGEST A HIGH INFLUX OF SAHARAN DUST BY SATURDAY AND INTO EARLY NEXT WEEK. THIS WILL ALSO PLAY A ROLE IN LIMITING WIDESPREAD CONVECTION. THEREFORE WILL HAVE TO MONITOR CLOSELY AND ADJUST OVERALL WEATHER AND POPS OVER THE NEXT FEW DAYS DEPENDING ON HOW THE WEATHER PATTERN CONTINUES TO UNFOLD. && .AVIATION...MOISTURE ASSOCIATED WITH AN APPROACHING TROPICAL WAVE WILL AFFECT THE LOCAL ISLANDS THROUGH THE FORECAST PERIOD. CLOUDINESS AND SHOWERS WILL CONTINUE ACROSS TNCM AND TKPK UNTIL 19/15Z...SPREADING OVER USVI AFT 19/08Z AND OVER PR BTW 19/15Z AND 19/23Z. MVFR/IFR CONDS ARE POSSIBLE IN PASSING SHRA/TSRA. MOUNTAIN TOP OBSCURATIONS ARE EXPECTED ACROSS THE INTERIOR PORTIONS OF PR IN THE AFTERNOON. DEEP EASTERLY WINDS WILL CONTINUE THROUGH THE FORECAST PERIOD. WIND SPEEDS AT THE SFC WILL RANGE BTW 15 TO 20 KTS WITH HIGHER GUSTS UP TO 30 KTS NEAR SHRA/TSRA. && .PRELIMINARY POINT TEMPS/POPS... SJU 88 79 88 78 / 60 50 60 50 STT 88 81 89 80 / 50 50 50 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 72/09
Hazardous weather outlook, Jul 18, 4:01 AM CDT, 23 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 501 AM AST WED JUL 18 2012 AMZ710>745-PRZ001>013-190915- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 501 AM AST WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE LOCAL ISLANDS WILL CONTINUE UNDER THE INFLUENCE OF AN INDUCED SURFACE TROUGH TODAY. THIS FEATURE WILL CONTINUE TO PRODUCE CLOUDINESS AND SHOWERS ACROSS PORTIONS OF THE LOCAL ISLANDS THIS MORNING. THE COMBINATION OF THIS MOISTURE WITH DAYTIME HEATING AND LOCAL OROGRAPHIC EFFECT WILL PROMOTE THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ACROSS WESTERN...INTERIOR AND SOUTHWEST SECTIONS OF PUERTO RICO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A TROPICAL WAVE IS EXPECTED TO MOVE INTO THE EASTERN CARIBBEAN LATE THURSDAY NIGHT THROUGH EARLY FRIDAY...AND SHOULD AFFECT THE LOCAL ISLANDS LATER FRIDAY AND FRIDAY NIGHT THROUGH MUCH OF SATURDAY. THIS WAVE AND ASSOCIATED MOISTURE MAY RESULT IN AN ADDITIONAL EXTENDED PERIOD OF CLOUDINESS...SHOWERS AND THUNDERSTORMS ACROSS THE FA DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT FLOODING AND ANY STRONG THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE OFFICE SAN JUAN. AMZ715-725-VIZ001-002-190915- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 501 AM AST WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE LOCAL ISLANDS WILL CONTINUE UNDER THE INFLUENCE OF AN INDUCED SURFACE TROUGH TODAY. THIS FEATURE WILL CONTINUE TO PRODUCE CLOUDINESS AND SHOWERS ACROSS PORTIONS OF THE LOCAL ISLANDS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A TROPICAL WAVE IS EXPECTED TO MOVE INTO THE EASTERN CARIBBEAN LATE THURSDAY NIGHT THROUGH EARLY FRIDAY...AND SHOULD AFFECT THE LOCAL ISLANDS LATER FRIDAY AND FRIDAY NIGHT THROUGH MUCH OF SATURDAY. THIS WAVE AND ASSOCIATED MOISTURE MAY RESULT IN AN ADDITIONAL EXTENDED PERIOD OF CLOUDINESS...SHOWERS AND THUNDERSTORMS ACROSS THE FA DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT FLOODING AND ANY STRONG THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE OFFICE SAN JUAN.
Nearby
Small Craft Advisories in Puerto Rico, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.